Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 7, 2021Conecuh County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 7, 2021, 6:36 PM CDT for Conecuh County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 6:36 PM CDT (23:36 UTC)
Expired
Jun 7, 2021, 7:15 PM CDT
In force
39 min
Issued by
NWS Mobile, AL

County Conecuh County, AL

The radar

The Maxwell AFB radar (KMXX), 134 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

575 
WWUS84 KMOB 072336
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
636 PM CDT Mon Jun 7 2021
 
ALZ054>057-080015-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-
636 PM CDT Mon Jun 7 2021

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING 
COUNTIES...WESTERN BUTLER...NORTHEASTERN MONROE...SOUTHEASTERN 
WILCOX AND CENTRAL CONECUH COUNTIES UNTIL 715 PM CDT...

At 635 PM CDT, a cluster of strong thunderstorms was located 10 
miles east of Peterman, or 15 miles northeast of Monroeville, moving 
north at 20 mph.

Wind gusts of 45 to 55 mph will be possible with this storm.

Locations impacted include...
Evergreen, Peterman, Beatrice, Pine Apple and I65 And US 84. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3205 8686 3196 8686 3196 8664 3139 8693
      3147 8734 3205 8717
TIME...MOT...LOC 2335Z 198DEG 16KT 3162 8709 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 7, 3:33 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 7, 3:33 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
333 PM CDT Mon Jun 7 2021

.NEAR TERM UPDATE /Now Through Tuesday/...An upper trof over the eastern
portions of the southern and central Plains continues on a gradual
weakening trend along with a slow northeastward movement through
Tuesday. An upper ridge axis oriented just off the East Coast into
the extreme eastern Gulf drifts westward in response, becoming
oriented from the coast of the Carolinas across the northern
Florida peninsula into the central Gulf. A surface ridge remains
in place from the western Atlantic to generally along the northern
Gulf coast and maintains a southerly flow over the forecast area
through Tuesday. Precipitable water values mostly range from
1.6-1.8 inches through the period. Expect scattered to potentially
numerous showers and storms during the rest of the day, with
coverage dropping off quickly this evening with the loss of
daytime heating.  A sea breeze along with a continuing series of
modest shortwaves moving across the region look to support
scattered to numerous showers and storms developing through the
day on Tuesday, with the better coverage expected mainly over
interior areas. Model soundings show some drier air shifting
westward across the northeastern Gulf and portions of the coastal
counties on Tuesday, likely the result of subsidence effects
associated with the upper ridge. It's possible that this may
reduce pops further than the chance pops currently in the forecast
for the afternoon hours and will continue to monitor. May see some
strong storms develop this afternoon and Tuesday afternoon along
with locally heavy rains due to slow storm movement, but severe
storm development is not expected. Lows tonight range from around
70 well inland to the mid 70s at the coast. Highs on Tuesday will
be in the mid to upper 80s. Based on beach reports, have continued
with a high risk of rip currents along the western Florida
panhandle beaches through the tonight, while a moderate risk of
rip currents is otherwise expected through Tuesday. /29

&&

.SHORT TERM /Tuesday night Through Thursday night/...Chaotic, weak
upper level flow resides over the region Tuesday night through
Thursday with broad large-scale upper level ridging over all of
the central and eastern CONUS. At the surface, we continue to see
the surface ridge stretching from the central Atlantic west to
nosing into the southeastern U.S. during the period. This
continues to promote warm, moist southerly flow that will help to
keep surface dewpoints in the lower 70's. With the meager upper
level flow, we are entering a pattern typical of Summer where
afternoon popup showers and thunderstorms seem possible each day,
and this is reflected in the forecast with slight chance to chance
thunderstorms Wednesday and Thursday afternoon. Outside of
thunderstorms, temperatures should be allowed to soar during the
late morning into afternoon hours. Daily highs will generally be
in the upper 80's to lower 90's, with daily lows in the lower
70's. A MODERATE risk of rip currents continues throughout the
short term period. MM/25

&&

.EXTENDED TERM /Friday Through Monday/...A subtle pattern change
appears to occur Friday into Monday, with the completion of
anticyclonic wave breaking over the southwestern into central U.S.
Thursday night into Friday. Upper level ridging over the
southwestern U.S. retrogrades southwest as generalized upper level
troughing slowly builds in to the northeastern U.S. Sunday into
Monday. We continue to see our typical Summer-like pattern with
isolated to perhaps scattered thunderstorm chances late morning
into afternoon, decreasing in coverage late evening each day with
loss of daytime heating. Temperatures should stay steady
throughout the period, with generally upper 80's to lower 90's for
daytime highs, and upper 60's to lower 70's for nighttime lows.
MM/25

&&

.MARINE...No impacts are expected through the period.  A light to
moderate south to southeast flow becomes southwesterly for Friday
and Saturday. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 7, 2:18 PM CDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
218 PM CDT Mon Jun 7 2021

ALZ060-072000-
Covington AL-
218 PM CDT Mon Jun 7 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN COVINGTON COUNTY UNTIL 300 PM CDT...

At 217 PM CDT, the strong thunderstorm was located 12 miles northwest
of Laurel Hill, or 16 miles southwest of Andalusia, moving northeast
at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of southern Covington
County.

LAT...LON 3099 8647 3099 8651 3100 8669 3100 8670
      3109 8670 3136 8659 3120 8629
TIME...MOT...LOC 1917Z 219DEG 13KT 3109 8660
Special weather statement, Jun 7, 6:15 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
615 PM CDT Mon Jun 7 2021

ALZ051-053-080000-
Clarke AL-Choctaw AL-
615 PM CDT Mon Jun 7 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CHOCTAW AND NORTHWESTERN CLARKE COUNTIES UNTIL 700 PM CDT...

At 615 PM CDT, the strong thunderstorm was located 6 miles east of
Gilbertown, or 16 miles south of Butler, moving north at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Butler, Coffeeville, Pennington, Gilbertown and Toxey.

LAT...LON 3222 8801 3215 8802 3214 8804 3211 8805
      3209 8804 3206 8807 3207 8810 3206 8812
      3201 8812 3199 8810 3200 8809 3201 8809
      3199 8807 3199 8789 3170 8809 3180 8843
      3228 8818
TIME...MOT...LOC 2315Z 184DEG 8KT 3185 8822
Special weather statement, Jun 7, 6:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
636 PM CDT Mon Jun 7 2021

ALZ054>057-080015-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-
636 PM CDT Mon Jun 7 2021

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN BUTLER...NORTHEASTERN MONROE...SOUTHEASTERN
WILCOX AND CENTRAL CONECUH COUNTIES UNTIL 715 PM CDT...

At 635 PM CDT, a cluster of strong thunderstorms was located 10
miles east of Peterman, or 15 miles northeast of Monroeville, moving
north at 20 mph.

Wind gusts of 45 to 55 mph will be possible with this storm.

Locations impacted include...
Evergreen, Peterman, Beatrice, Pine Apple and I65 And US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3205 8686 3196 8686 3196 8664 3139 8693
      3147 8734 3205 8717
TIME...MOT...LOC 2335Z 198DEG 16KT 3162 8709

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:02 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile, Washington3 hr
Jun 6, 7:40 PM CDTSpecial Weather StatementMOBBaldwin95 min
Jun 6, 9:05 PM CDTRip Current StatementMOBBaldwin, Mobile4 days
Jun 7, 9:34 AM CDTRiver Flood WarningMOBClarke, Washington21 days
Jun 7, 12:26 PM CDTSpecial Weather StatementMOBCovington49 min
Jun 7, 2:18 PM CDTSpecial Weather StatementMOBCovington42 min
Jun 7, 6:15 PM CDTSpecial Weather StatementMOBChoctaw45 min
Jun 7, 6:45 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe45 min
Jun 7, 9:36 AM CDTRiver Flood WarningMOBGeorge, Greene, Perry21 days
Jun 7, 9:39 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne8 days

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.